MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 21AGFN-756
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
User facility medwatch report (b)(4) received that states "after suturing in the size 21 st.Jude regent valve in the patient, the surgeon attempted to turn the mechanical valve with difficulty.The surgeon attempted again and one of the valve leaflets broke off.The valve had to be explanted.A new valve was then implanted".It was reported that on an unknown date, a 21mm sjm regent heart valve w/ flex cuff was chosen for an aortic valve replacement procedure.During procedure, after suturing the valve in the patient the physician attempted to turn the mechanical valve with difficulty.The physician tried again and one of the valve leaflets broke off.The valve had to be explanted and new unknown size valve was implanted.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Attachment medwatch report # (b)(4).
 
Additional Manufacturer Narrative
An event of one leaflet dislodged during implant was reported.The possible causes of the reported event include an external force applied to the valve leaflets that may cause structural damage, the use of a hard or rigid instruments to test leaflet mobility and oversizing of the valve.Information from the field indicated that the valve was attempted to turn with difficulty.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the potential cause of the reported incident was to turn the mechanical valve with difficulty.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19014541
Report Number2135147-2024-01446
Device Sequence Number11718825
Product Code LWQ
UDI-Device Identifier05414734005975
UDI-Public(01)05414734005975(17)260831(10)8121165
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number21AGFN-756
Device Lot Number8121165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale